Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 6, NWS Tulsa, OK

February 21, 2018LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 21, 2018, 12:07 PM CST for LeFlore County, Oklahoma. It took effect at Feb 21, 2018, 12:30 PM CST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2018, 12:07 PM CST (18:07 UTC)
In effect from
Feb 21, 2018, 12:30 PM CST
Expired
Feb 21, 2018, 7:15 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

062 
WGUS44 KTSA 211807
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1207 PM CST Wed Feb 21 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
OKC079-220030-
/O.NEW.KTSA.FL.W.0006.180221T1830Z-180222T0030Z/
/PTAO2.1.ER.180221T1830Z.180221T1830Z.180221T1830Z.NO/
1207 PM CST Wed Feb 21 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Poteau
* until this evening, or until the warning is cancelled.
* At 11:45 AM Wednesday, the stage was 23.66 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Poteau is near its crest but could
  still rise slightly to around flood stage this afternoon.
* Impact...At 24.0 feet, minor valley flooding affects croplands and 
  farm roads from southeast of Poteau to the mouth of Brazil Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$
2 follow-up statements
088 
WGUS84 KTSA 211919
FLSTSA
Flood Statement
National Weather Service Tulsa OK
119 PM CST Wed Feb 21 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC079-220319-
/O.EXT.KTSA.FL.W.0006.000000T0000Z-180222T0600Z/
/PTAO2.1.ER.180222T0000Z.180222T0000Z.180222T0000Z.NO/
119 PM CST Wed Feb 21 2018

The Flood Warning continues for
  The Poteau River near Poteau.
* until late tonight, or until the warning is cancelled.
* At 12:45 PM Wednesday, the stage was 23.75 feet.
* Flood stage is 24.0 feet.
* Forecast...The Poteau River near Poteau will be cresting near flood 
  stage this afternoon. The river is expected to begin falling by this
  evening.
* Impact...At 24.0 feet, minor valley flooding affects croplands and 
  farm roads from southeast of Poteau to the mouth of Brazil Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-220319-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-180223T0537Z/
/PANO2.2.ER.180221T1710Z.180222T0600Z.180222T2337Z.NO/
119 PM CST Wed Feb 21 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Thursday evening, or until the warning is cancelled.
* At 12:30 PM Wednesday, the stage was 29.48 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 34.4 feet late tonight. The river is expected to fall 
  below flood stage early Thursday evening.
* Impact...At 35.0 feet, moderate flooding of agricultural lands occur
  from Panama to Arkoma. Some local and county roads in the 
  floodplain become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
710 
WGUS84 KTSA 220115
FLSTSA
Flood Statement
National Weather Service Tulsa OK
715 PM CST Wed Feb 21 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
OKC079-220145-
/O.CAN.KTSA.FL.W.0006.000000T0000Z-180222T0600Z/
/PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
715 PM CST Wed Feb 21 2018

The Flood Warning is cancelled for
  The Poteau River near Poteau.
* At  6:45 PM Wednesday, the stage was 22.79 feet.
* Flood stage is 24.0 feet.
* Forecast...The Poteau River near Poteau crested below flood stage 
  at 23.8 feet. The river will remain below flood stage.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 21, 11:55 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 21, 11:55 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 AM CST Wed Feb 21 2018

.DISCUSSION...

The discussion for the 18Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
More issues for aviation ops over the next 24 hours. After a
relative lull in the activity early this afternoon, another round
of precipitation will move across the region this afternoon and
into the evening hours. The NE OK and far NW AR sites will see a
wintry mix of sleet/fzra, while KFSM/KFYV/KMLC will likely see
just plain rain. Some patchy freezing drizzle is expected after
the wave of precip is over, mainly after midnight tonight, for the
NE OK and NW AR TAF sites. MVFR/IFR conditions will gradually
deteriorate overnight to sub-IFR.

Lacy

&&

.PREV DISCUSSION... /Issued 929 AM CST Wed Feb 21 2018/

UPDATE...

There were no major changes to the forecast this morning. PoPs
have been nudged north a bit this morning across E OK, and
sleet/ice amounts have been tweaked during the day today. The
configuration of the current winter weather advisory has not been
changed. See discussion below.

DISCUSSION...

An upper level wave ejecting north out of old Mexico this morning,
on the eastern side of broad western CONUS trough, will bring the
next round of precip to the region, while round 1 gradually comes
to an end down in far SE OK. The models are in agreement that
light precip will gradually spread northeast over the region
mainly this afternoon and tonight in association with the
ejecting wave. Thermal profiles from the 12Z NAM suggest a mix of
sleet and frz rain for precip types, where temps are expected to
remain at or below frz. The latest obs from MLC suggest that light
sleet may be falling there currently. The current winter weather
advisory covers areas that are expected to receive the wintry mix
either now or later today, and thus no changes are planned at this
time. Updated text products have been sent.

Lacy

PREV DISCUSSION... /Issued 531 AM CST Wed Feb 21 2018/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Overall flight conditions will remain in the IFR category through
this forecast cycle. Widespread rain has largely shifted
southeast of the area for the time being, however some additional
light rain or freezing rain will spread back north across
southeast OK and possibly west central AR later this morning, with
another round of ice accumulating expected to impact northeast OK
by around 00z.

PREV DISCUSSION... /Issued 349 AM CST Wed Feb 21 2018/

DISCUSSION...

Cloud cover along with surface ridging to our west/persistent
northeasterly surface winds will keep the shallow cold air in
place today, with much of eastern OK and far northwest AR
remaining near or below freezing. Morning precipitation will be
mainly confined to areas near or a little above freezing (far
southeast OK/western AR), although precipitation is expected to
lift back north through western/central OK later this morning and
into portions of eastern OK during the afternoon and into the
evening hours. RAP/NAM soundings suggest a mix of freezing rain
and some sleet, with the greatest accumulations generally along
and west of a McAlester to Vinita line. The risk of wintry
precipitation across northwest AR may hold off until beyond 00Z,
with the better chances arriving later Wednesday night.

While there are obvious uncertainties with how quickly
precipitation redevelops and areal extent, feel its prudent to go
ahead with another winter weather advisory for a large portion of
eastern OK and into far northwest AR beginning this afternoon and
continue through Wednesday night. Precipitation looks to taper off
later tonight/early Thursday morning although later shifts will
need to monitor the ending of the advisory.

The active southwesterly flow will continue, with additional
periods of showers/isolated storms expected later Thursday
afternoon into early Saturday. Rainfall axis looks to set up
across southeast OK into northwest AR during this period, with
additional heavy rainfall expected across areas that have received
2-4 inches of rain over the past few days. We'll likely need flood
headlines, but will hold off for now.

A more pronounced trof axis will swing through the region later
Saturday, with a drying/warming trend expected going into next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   31  30  47  38 /  40  60  60  60
FSM   41  39  53  47 /  60  50  50  90
MLC   34  32  50  41 /  60  50  60  80
BVO   32  30  43  34 /  40  70  60  50
FYV   36  34  53  43 /  40  40  50  80
BYV   33  32  53  45 /  40  40  40  80
MKO   34  32  50  41 /  40  50  60  70
MIO   32  31  49  39 /  20  50  50  60
F10   31  30  47  39 /  60  50  60  70
HHW   41  37  53  48 /  90  50  70  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 AM CST Thursday for OKZ054>067-
     070-071-073.

AR...Winter Weather Advisory until 6 AM CST Thursday for ARZ001-002.

&&

AVIATION.....30
Hazardous weather outlook, Feb 21, 9:58 AM CST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
958 AM CST Wed Feb 21 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
958 AM CST Wed Feb 21 2018

...ADDITIONAL ICING EXPECTED TODAY AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This afternoon.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Eastern Oklahoma and far northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Precipitation will expand back northward across the area today and
continue across parts of northeast Oklahoma and northwest Arkansas
into the evening. Temperatures to the northwest of a line from near
Eureka Springs to Jay to McAlester will remain near or below
freezing throughout the day, thus any precipitation that falls
northwest of that line will be in the form of freezing rain and
sleet. Freezing rain and sleet will become more focused across
northeast Oklahoma and far northwest Arkansas this evening with the
heaviest icing generally along and west of U.S. Highway 75, where
between a tenth to two tenths of additional icing is possible by
tonight. Precipitation should begin to taper off after midnight,
with some freezing drizzle likely lingering after the main precip
event is over.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Additional rounds of widespread shower and thunderstorm activity
are expected throughout the week. This will result in more
potential flooding and flash flooding through the end of the week,
with highest amounts expected across southeast Oklahoma into
northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Feb 21, 11:13 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1113 AM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     FREEZING RAIN    BARTLESVILLE            36.75N 95.98W
02/21/2018  M0.24 INCH       WASHINGTON         OK   ASOS

            EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.

1042 AM     FREEZING RAIN    TULSA                   36.13N 95.92W
02/21/2018  M0.06 INCH       TULSA              OK   ASOS

            EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.

1042 AM     FREEZING RAIN    JENKS                   36.02N 95.97W
02/21/2018  M0.02 INCH       TULSA              OK   ASOS

            EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.

1042 AM     FREEZING RAIN    MUSKOGEE                35.75N 95.37W
02/21/2018  M0.05 INCH       MUSKOGEE           OK   ASOS

            EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.

1042 AM     FREEZING RAIN    HIGHFILL                36.26N 94.36W
02/21/2018  M0.01 INCH       BENTON             AR   AIRPLANE PILOT

            EVENT TOTAL ICE ACCUMULATION AS MEASURED BY ASOS.

1042 AM     FREEZING RAIN    KEYSTONE STATE PARK     36.14N 96.27W
02/21/2018  E0.15 INCH       TULSA              OK   PUBLIC

            ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.

1042 AM     FREEZING RAIN    CHECOTAH                35.47N 95.52W
02/21/2018  E0.10 INCH       MCINTOSH           OK   PUBLIC

            ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.

1042 AM     FREEZING RAIN    PAWNEE                  36.34N 96.80W
02/21/2018  E0.15 INCH       PAWNEE             OK   PUBLIC

            ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.

1042 AM     FREEZING RAIN    5 W TULSA               36.13N 96.01W
02/21/2018  E0.10 INCH       TULSA              OK   PUBLIC

            ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.

1042 AM     FREEZING RAIN    COPAN                   36.90N 95.93W
02/21/2018  E0.10 INCH       WASHINGTON         OK   PUBLIC

            ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.

1042 AM     FREEZING RAIN    OWASSO                  36.27N 95.85W
02/21/2018  E0.10 INCH       TULSA              OK   PUBLIC

            ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.

1042 AM     FREEZING RAIN    COLLINSVILLE            36.36N 95.84W
02/21/2018  E0.10 INCH       TULSA              OK   PUBLIC

            ESTIMATED ICE ACCUMULATION. VIA SOCIAL MEDIA.

1042 AM     FREEZING RAIN    OWASSO                  36.27N 95.85W
02/21/2018  E0.10 INCH       TULSA              OK   NWS EMPLOYEE

            ESTIMATED ICE ACCUMULATION ON TREES.

&&

SJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 12:57 AM CSTRiver Flood WarningTSAAdair, Delaware32 hr
Feb 21, 1:38 AM CSTRiver Flood WarningTSAPushmataha34 hr
Feb 21, 1:41 AM CSTAreal Flood AdvisoryTSAChoctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more3 hr
Feb 21, 4:06 AM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more35 hr
Feb 21, 5:39 AM CSTRiver Flood AdvisoryTSASequoyah20 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.